Authorities confirm mix-up over ‘ultra-low dose’ of Pfizer jab at vaccination centre
More than 60 people have been contacted by Queensland Health after it was revealed six people may have received an “ultra-low dose” of the Pfizer COVID-19 jab.
In a statement authorities said it was due to a “vaccine administration error”.
66 people who received the jab at Kippa Ring Vaccination Centre before 9.30am on Saturday 7 August have been contacted.
“The Pfizer vaccine requires a process of preparation, where saline is added to the vaccine vial and withdrawn to make up to 6 syringes,” the statement read.
“An initial review indicated one vial was used twice, meaning the doses drawn on the second use were over-diluted.”
Authorities say there’s no way to trace which of the patients may have received the low dose, and it occurred within the first hour and a half of the clinic opening and immediate action was taken.
Chief Health Officer Dr Jeannette Young said it’s not harmful, but could affect your immunity to COVID-19.
“We are working with those impacted to ensure optimal immune response to the vaccination is achieved,” Dr Young said.